MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH

THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH
Model Number 500-301
Medical Device Problem Codes Break (1069); Temperature Problem (3022)
Health Effect - Clinical Codes Burn(s) (1757); Burning Sensation (2146); Superficial (First Degree) Burn (2685); Radiation Exposure, Unintended (3164)
Date of Event 11/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer is awaiting return of the device for evaluation but it has not been returned at this time.
 
Event or Problem Description
A lead extraction procedure commenced.While the physician was using a spectranetics glidelight laser sheath, he was holding the laser sheath by the handle and his right little finger was against the joint (junction) between the device bifurcate handle and the working length of the laser sheath.It was reported that the physician felt a popping sensation against his hand, and he stopped lasing at that time.It was reported that a small hole had been created through both layers of the physician's gloves, as the handle heated up and the physician realized the device had started to break at the junction between the bifurcate handle and the device.A 1mm area of skin was affected on the physician's finger; this area required no treatment.The procedure was completed without patient harm.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.The manufacturer is anticipating the return of the device for evaluation but it has not been returned at this time.
 
Additional Manufacturer Narrative
D10): device was returned to manufacturer on (b)(6) 2019.H6): method, results and conclusions codes populated after device evaluation was completed.Device evaluation: the device was evaluated on (b)(6) 2020 by a cross functional engineering team.Upon initial observation, the device's outer sheath remained on the glidelight laser sheath, and it appeared the outer sheath had been cut at the proximal end.The team observed heavy dilation damage at the distal tip of the outer sheath.A kink was present on the device's working length, occurring at the bifurcate handle of the device.There was a confirmed breach in the device's outer jacket with confirmed broken fibers in this area.It was determined the device became kinked and then broken fibers at the area of the kink produced heat, which created a breach in the device's outer jacket.Historically, the manufacturer has observed this failure at the device's bifurcate handle when excessive forces are applied to the side of the device's outer jacket, at or near the bifurcate handle.This failure has been determined to be use related.H3 other text : placeholder.

Brand Name
SPECTRANETICS 12F GLIDELIGHT LASER SHEATH
Common Device Name
GLIDELIGHT
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9492531
Report Number1721279-2019-00222
Device Sequence Number1189751
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public(01)00813132020323(17)210917(10)FGA19J11A
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2021
Device Model Number500-301
Device Catalogue Number500-301
Device Lot NumberFGA19J11A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER.
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005